Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 24, 2007, 4:00 PM MST for Yavapai County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 4:00 PM MST (23:00 UTC)
- Expired
- Aug 24, 2007, 4:45 PM MST
- In force
- 45 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 57 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KFGZ 242301
SVRFGZ
AZC025-242345-
/O.NEW.KFGZ.SV.W.0063.070824T2300Z-070824T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
400 PM MST FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF CAMP VERDE...
* UNTIL 445 PM MST
* AT 352 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CAMP VERDE...AND
MOVING EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL MOVE INTO...
RURAL EASTERN YAVAPAI COUNTY SOUTHEAST OF CAMP VERDE BY 430 PM MST
LAT...LON 3461 11179 3465 11186 3460 11193 3453 11187
3449 11180 3460 11170
$$
MCCOLLUM3 follow-up statements
000
WWUS55 KFGZ 242305
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
405 PM MST FRI AUG 24 2007
AZC025-242345-
/O.CON.KFGZ.SV.W.0063.000000T0000Z-070824T2345Z/
YAVAPAI AZ-
405 PM MST FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR EAST CENTRAL YAVAPAI COUNTY...
AT 356 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMP VERDE...MOVING EAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3461 11179 3465 11186 3460 11193 3453 11187
3449 11180 3460 11170
$$
MCCOLLUM000
WWUS55 KFGZ 242323
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
422 PM MST FRI AUG 24 2007
AZC025-242345-
/O.CON.KFGZ.SV.W.0063.000000T0000Z-070824T2345Z/
YAVAPAI AZ-
422 PM MST FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR EAST CENTRAL YAVAPAI COUNTY...
AT 417 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF CAMP
VERDE...MOVING EAST AT 5 MPH.
LAT...LON 3461 11179 3465 11186 3460 11193 3453 11187
3449 11180 3460 11170
$$
MCCOLLUM000
WWUS55 KFGZ 242342
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
440 PM MST FRI AUG 24 2007
AZC025-242350-
/O.EXP.KFGZ.SV.W.0063.000000T0000Z-070824T2345Z/
YAVAPAI AZ-
440 PM MST FRI AUG 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAVAPAI COUNTY
HAS BEEN ENDED...
AT 440 PM MST THE THUNDERSTORM 10 MILES EAST OF CAMP VERDE WAS
WEAKENING AND NO LONGER SEVERE.
LAT...LON 3461 11179 3465 11186 3460 11193 3453 11187
3449 11180 3460 11170
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:10 PM MST, 50 minutes earlier.
Area forecast discussion, Aug 24, 3:10 PM MST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST FRI AUG 24 2007 .SYNOPSIS...MOISTURE MOVING NORTHWARD ACROSS THE STATE WILL CAUSE A GRADUAL INCREASE IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE WEEKEND. DAYTIME TEMPERATURES WILL DECREASE TO NEAR NORMAL LEVELS LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .DISCUSSION...THUNDERSTORMS AND SHOWERS TODAY HAVE BEEN LIMITED TO THE WHITE MOUNTAINS AND EASTERN GILA COUNTY. THE REST OF THE FORECAST AREA HAS BEEN LIMITED TO STABLE CUMULUS CLOUDS. EXPECT THESE THUNDERSTORMS TO CONTINUE OVER EAST CENTRAL ARIZONA UNTIL AROUND MIDNIGHT WHEN THEY WILL DISSIPATE. BY TONIGHT... FORECAST MODELS INDICATE THE POSSIBILITY FOR AN MCS TO DEVELOP IN SOUTHERN ARIZONA ALONG THE MEXICO BORDER WHICH COULD PUSH ADDITIONAL MOISTURE NORTHWARD FOR THE WEEKEND. SATURDAY AND SUNDAY...THE RIDGE OF HIGH PRESSURE MOVES SLIGHTLY NORTHEASTWARD ALLOWING A SOUTHEASTERLY FLOW PATTERN TO MOVE MOISTURE UP INTO THE NORTHLAND. THIS PATTERN CHANGE WILL INCREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY WITH THE ACTIVITY PEAKING ON SUNDAY. MONDAY THROUGH THURSDAY...THE HIGH PRESSURE RIDGE WILL BUILD WESTWARD OVER THE STATE. EXPECT WARMER TEMPERATURES AND LESS CHANCES FOR SHOWERS AND THUNDERSTORMS AS A STABLE LAYER ALOFT WILL LIKELY INHIBIT CONVECTION. BOHLIN && .AVIATION...FOR THE 00Z PACKAGE...MOISTURE INCREASING FROM THE SOUTH WILL BRING SCT -SHRA/TSRA TO AREAS SOUTH OF THE RIM THROUGH 02Z-03Z. EXPECT CIGS 5-7 KFT WITH THESE SHOWERS WITH ISOLD MVFR CONDITIONS. ELSEWHERE...ISOLD TO SCT CU/TCU FIELDS WITH BASES 6-8 KFT AGL WILL DISSIPATE AFTER 03Z. EXPECT SCT COVERAGE OF SHRA/TSRA BY 18Z-20Z ON SATURDAY MOST ZONES...EXCEPT ISOLD IN THE FAR NORTHERN ZONES. CIGS SATURDAY WILL RANGE FROM 5-7 KFT AGL WITH ISOLD MVFR CONDITIONS THROUGH THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. PETERSON && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 24, 10:00 AM MST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI AUG 24 2007 AZZ004>018-037>040-250700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY ISOLATED THUNDERSTORM ACTIVITY WILL OCCUR TODAY MAINLY ALONG THE MOGOLLON RIM AND OVER THE WHITE MOUNTAINS. TODAY WILL BE A FAIRLY INACTIVE WEATHER DAY WITH THE PRIMARY THREAT OF THUNDERSTORMS OVER EAST CENTRAL ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOISTURE WILL MOVE NORTHWARD ACROSS ARIZONA THROUGH SUNDAY INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. MAIN THREAT WILL BE LOCALLY HEAVY PRECIPITATION AMOUNTS. MONDAY THROUGH THURSDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.